Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 305, NWS Wichita, KS

July 2, 2011Reno County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 2, 2011, 6:43 PM CDT for Reno County, Kansas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2011, 6:43 PM CDT (23:43 UTC)
Expired
Jul 2, 2011, 7:03 PM CDT
In force
20 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Reno County, KS

The radar

The Wichita radar (KICT), 85 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 96 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
96 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
2521 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

475 
WUUS53 KICT 022343
SVRICT
KSC155-030015-
/O.NEW.KICT.SV.W.0305.110702T2343Z-110703T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
643 PM CDT SAT JUL 2 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 715 PM CDT

* AT 637 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES NORTH OF
  SYLVIA...OR 28 MILES WEST OF HUTCHINSON...AND MOVING NORTH AT 5 
  MPH. OTHER STRONG TO SEVERE STORMS CAPABLE OF DOWNBURST WINDS 
  TO 60 MPH WERE LOCATED NORTH OF PARTRIDGE. 

* LOCATIONS IMPACTED INCLUDE...
  NICKERSON AND WILLOWBROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3817 9847 3817 9822 3816 9821 3816 9815
      3818 9814 3817 9795 3804 9794 3792 9815
      3793 9848
TIME...MOT...LOC 2342Z 179DEG 4KT 3806 9844
WIND...HAIL 60MPH <.75IN

$$

DARMOFAL
2 follow-up statements
396 
WWUS53 KICT 022353
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
653 PM CDT SAT JUL 2 2011

KSC155-030015-
/O.CON.KICT.SV.W.0305.000000T0000Z-110703T0015Z/
RENO KS-
653 PM CDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
RENO COUNTY UNTIL 715 PM CDT...

AT 651 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES NORTH OF SYLVIA...OR 28
MILES SOUTHEAST OF GREAT BEND...MOVING NORTH AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHWESTERN RENO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3816 9847 3817 9847 3817 9822 3816 9821
      3816 9820 3792 9815 3793 9848
TIME...MOT...LOC 2353Z 179DEG 4KT 3807 9844
WIND...HAIL 60MPH <.75IN

$$

DARMOFAL
138 
WWUS53 KICT 030003
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
703 PM CDT SAT JUL 2 2011

KSC155-030013-
/O.CAN.KICT.SV.W.0305.000000T0000Z-110703T0015Z/
RENO KS-
703 PM CDT SAT JUL 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RENO COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY...HOWEVER GUSTY WINDS TO 45 MPH ARE STILL POSSIBLE WITH 
THIS THUNDERSTORM.

LAT...LON 3816 9847 3817 9847 3817 9822 3816 9821
      3816 9820 3792 9815 3793 9848
TIME...MOT...LOC 0003Z 179DEG 4KT 3808 9844

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:15 PM CDT, 28 minutes earlier.

Area forecast discussion, Jul 2, 6:15 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
615 PM CDT SAT JUL 2 2011

.UPDATE...

THIS EVENING:
UPDATED FORECAST TO REFLECT SCT TSRA THAT BROKE OUT OVER PRIMARILY
SC KS ALONG & S OF NEARLY STATIONARY FRONT MEANDERING THROUGH KICT
COUNTRY IN GENERAL VICINITY OF KHUT & KMPR. WOULD EXPECT MOST TSRA
TO BE DIURNALLY DRIVEN BUT WITH FRONT LURKING ABOUT THE PREMISES
WOULD NOT BE SURPRISED IF A FEW TSRA FESTER TO ~MID-NGT. FRONTAL
POSITIONING WILL PLAY GAMES WITH WINDS THROUGH THESE AREAS SO THIS
WILL BE BUT ONE FACET OF THE FORECAST THAT'LL BE WATCHED CLOSELY.

&&

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
THERE ARE 2 CONCERNS THIS EVENING: 1) AREAL EXTENT & BEHAVIOR OF
TSRA WANDERING OVER PRIMARILY SC KS AND 2) POSITIONING/BEHAVIOR OF
NEARLY STATIONARY FRONT MEANDERING THROUGH CNTRL/SC KS. WITH TSRA
IN THE AREA THE FRONT WILL OCCASIONALLY OSCILLATE THIS EVENING. AS
THE NIGHT PROGRESSES THE BOUNDARY SHOULD UNDERGO WARM FRONTOGENESIS
AS A WEAK TROF DEVELOPS OVER THE WRN PLAINS. OVERALL EACH TERMINAL
WILL REMAIN IN VFR STATUS THROUGHOUT THE 03/00Z TAF CYCLE.

&&

.PREV DISCUSSION... /ISSUED 219 PM CDT SAT JUL 2 2011/

DISCUSSION...
THE MAIN FORECAST CONCERNS CONTINUE TO BE THE HEAT FOLLOWED BY
WIDELY SCATTERED THUNDERSTORMS TONIGHT AND SUNDAY.

THE SUBTROPICAL RIDGE CONTINUES TO SPRAWL ACROSS THE CENTRAL AND
SOUTHERN CONUS WHILE A DIFFUSE STATIONARY FRONT BISECTS KANSAS.
SOUTH OF THE FRONT...PREPARATIVE PLANS SHOULD BE MADE WITH HEAT
INDICES AT OR ABOVE 100 DEGREES EXPECTED TO PERSIST THROUGH MUCH OF
THE HOLIDAY WEEKEND.

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT MAINLY ALONG AND NORTH OF THE DIFFUSE STATIONARY FRONT
ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. OTHER ISOLATED
DIURNAL THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN AND SOUTHEAST
KANSAS THROUGH THE EVENING HOURS WITHIN DEEPLY MIXED/WEAKLY CAPPED
AIRMASS. THE STRONGEST STORMS MAY BE CAPABLE OF PRODUCING STRONG
DOWNBURST WINDS AND SMALL HAIL BUT GIVEN WEAK VERTICAL SHEAR THE
PROBABILITY FOR MORE ORGANIZED/SEVERE THUNDERSTORMS REMAINS LOW. THE
NAM REMAINS MORE AGGRESSIVE AND FURTHER SOUTH WITH A QPF BOMB ACROSS
CENTRAL KANSAS WHILE THE GFS SUPPORTS A MORE NORTHERN SCENARIO. WILL
KEEP MID POPS ALONG/NORTH OF THE STATIONARY FRONT WITH THE BEST
CHANCES FOR DEEP MOIST CONVECTION EXPECTED ALONG AND NORTH OF I-70.

SUNDAY-TUESDAY...A FEW MORNING SHOWERS MAY BE ONGOING EARLY
SUNDAY WITH ISOLATED/WIDELY SCATTERED DIURNAL SHOWERS AND
THUNDERSTORMS POSSIBLE SUNDAY AFTERNOON/EARLY EVENING WITHIN DEEPLY
MIXED/WEAKLY CAPPED AIRMASS. THE DIFFUSE FRONT/CONVECTIVE OUTFLOW
MAY PROVIDE AN ADDITIONAL FOCUS FOR DEEP MOIST CONVECTION AND
MAINTAINED LOW POPS THROUGH THE DAY. THE H5 RIDGE IS PROGGED TO
BUILD OVER THE CENTRAL ROCKIES/CENTRAL HIGH PLAINS REGION ON MONDAY
BEFORE EXPANDING EASTWARD ACROSS THE SOUTHERN AND CENTRAL PLAINS ON
TUESDAY WITH WEAK/NORTHERLY FLOW ANTICIPATED ACROSS THE FORECAST
AREA. HARD TO RULE OUT AN ISOLATED DIURNALLY DRIVEN THUNDERSTORM AND
WILL MAINTAIN LOW POPS ACROSS MAINLY SOUTHEAST KANSAS ON MONDAY.
ANOTHER COLD FRONT IS PROGGED TO MOVE OVER THE NORTHERN PLAINS ON
TUESDAY BEFORE BECOMING STATIONARY ACROSS NORTHERN KANSAS LATE
TUE/EARLY WED.

WEDNESDAY-SATURDAY...AT THE BEGINNING OF THE PERIOD...A SHORTWAVE
TROUGH MOVING OVER THE UPPER MISSISSIPPI VALLEY AREA WILL HELP DRIVE
A COLD FRONT SOUTH INTO THE CENTRAL PLAINS STATES. UNCERTAINTY
REMAINS IN HOW FAR SOUTH THE FRONT WILL TRANSLATE...HOWEVER MAINTAINED A
SUBTLE COOLING TREND THROUGH THE LATTER HALF OF THE WEEK AS THE
MID/UPPER RIDGE TEMPORARILY BREAKS DOWN ACROSS THE AREA LEADING TO
MORE SEASONABLE TEMPERATURES AND TYPICAL DIURNAL THUNDERSTORM
ACTIVITY.

MWM

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN ISSUE WILL BE LOCATION/TIMING/COVERAGE OF THUNDERSTORMS THIS
AFTERNOON/EVENING. CANNOT COMPLETELY RULE OUT A CHANCE OF
THUNDERSTORMS AT EVERY SITE...BUT BOUNDARY/DYNAMICS CERTAINLY
FAVOR THE I-70 CORRIDOR VERY LATE THIS AFTERNOON/EVENING. BELIEVE
CHANCES ARE LOW ENOUGH TO NOT MENTION AT KCNU/KICT/KHUT AT ALL.
GIVEN UNCERTAINTY...WILL JUST GO VCTS DURING THE MOST FAVORABLE
TIMES AT KRSL/KSLN. OBVIOUSLY LOWER CEILINGS/VISIBILITIES WILL
OCCUR IF STORMS DEVELOP AND TRACK DIRECTLY OVER FORCAST SITE AND
PLAN TO AMEND AS NECESSARY WHEN CHANCES INCREASE. BOUNDARY
LOCATION BY DAYBREAK SUN WILL BE HEAVILY INFLUENCED BY AMOUNT OF
CONVECTION DURING THE NIGHT. BEST ESTIMATE AT THIS TIME IS FOR
BOUNDARY TO STILL BE LURKING IN THE VICINITY OF I-70 SUN MORNING.
-HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    73  99  74 100 /  30  20  10  10
HUTCHINSON      73  98  73 101 /  30  30  10  10
NEWTON          73  97  73 100 /  30  30  10  10
ELDORADO        74  96  73  99 /  30  30  10  10
WINFIELD-KWLD   75  98  75 100 /  30  20  10  20
RUSSELL         71  97  71 100 /  40  20  10   0
GREAT BEND      71  98  72 101 /  30  20  10   0
SALINA          72  97  72 100 /  40  40  10  10
MCPHERSON       72  97  73 101 /  30  30  10  10
COFFEYVILLE     75  98  76  98 /  20  30  20  20
CHANUTE         74  95  73  96 /  20  40  20  20
IOLA            74  95  73  96 /  20  40  20  20
PARSONS-KPPF    75  96  75  97 /  20  30  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR
KSZ069>072-093>096-098>100.

HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ052-053.

&&
Hazardous weather outlook, Jul 2, 3:18 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
318 PM CDT SAT JUL 2 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-032030-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
318 PM CDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

HIGH TEMPERATURES IN THE 100 TO 105 DEGREE RANGE WILL ALLOW HEAT
INDICES TO APPROACH 105 DEGREES THROUGH EARLY EVENING ACROSS
PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO
THE EXCESSIVE HEAT WARNING AND HEAT ADVISORY WHICH REMAIN IN
EFFECT THROUGH 8 PM.

WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING
HOURS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING STRONG
WINDS TO 55 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAT INDICES WILL CONTINUE TO BE AROUND 100 DEGREES ACROSS SOUTH
CENTRAL AND SOUTHEAST KANSAS SUNDAY THROUGH WEDNESDAY AND THEN
AGAIN NEXT WEEKEND.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY OVER CENTRAL AND
EASTERN KANSAS POSSIBLY LINGERING INTO MONDAY ACROSS SOUTHEAST
KANSAS. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Jul 2, 5:36 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
536 PM CDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     TSTM WND DMG     4 S ARKANSAS CITY       37.01N 97.04W
07/02/2011                   COWLEY             KS   EMERGENCY MNGR

            FIREWORKS STAND BLOWN OVER ON STATE LINE SOUTH OF
            ARKANSAS CITY.

&&

KED
Local storm report, Jul 2, 5:38 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
538 PM CDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TSTM WND DMG     ARKANSAS CITY           37.07N 97.04W
07/02/2011                   COWLEY             KS   EMERGENCY MNGR

            LARGE TREE DOWN JUST EAST OF DOWNTOWN.

&&

KED
Special weather statement, Jul 2, 6:04 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
604 PM CDT SAT JUL 2 2011

KSZ071-072-022330-
ALLEN-WOODSON-
604 PM CDT SAT JUL 2 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHERN ALLEN AND NORTHERN WOODSON COUNTIES...

AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM MILDRED TO
8 MILES NORTH OF YATES CENTER...AND MOVING EAST AT 5 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

DARMOFAL
Special weather statement, Jul 2, 6:07 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
607 PM CDT SAT JUL 2 2011

KSZ050-051-067-022330-
MCPHERSON-RENO-RICE-
607 PM CDT SAT JUL 2 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WESTERN MCPHERSON...RENO AND RICE COUNTIES...

AT 605 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM WINDOM TO
7 MILES SOUTHWEST OF ARLINGTON. THESE STORMS WERE NEARLY STATIONARY.

OUTFLOW WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

DARMOFAL
Special weather statement, Jul 2, 6:28 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
628 PM CDT SAT JUL 2 2011

KSZ050-051-067-030000-
MCPHERSON-RENO-RICE-
628 PM CDT SAT JUL 2 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MCPHERSON...RENO AND RICE COUNTIES...

AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM WINDOM TO
NICKERSON TO SYLVIA...AND WERE NEAR STATIONARY.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL
Special weather statement, Jul 2, 6:39 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
639 PM CDT SAT JUL 2 2011

KSZ071-072-030015-
ALLEN-WOODSON-
639 PM CDT SAT JUL 2 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHERN ALLEN AND WOODSON COUNTIES...

AT 637 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM 6 MILES
SOUTHWEST OF KINCAID TO 8 MILES SOUTH OF GRIDLEY...AND MOVING
SOUTHEAST AT 5 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

DARMOFAL

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 4:39 PM CDTSevere Thunderstorm WarningICTCowley, Sumner36 min
Jul 2, 5:13 PM CDTSevere Thunderstorm WarningICTCowley, Sumner32 min
Jul 2, 5:39 PM CDTSevere Thunderstorm WarningICTKingman26 min
Jul 2, 6:55 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion35 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.